MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
A skin wound had developed, leaving the implant exposed.
 
Event or Problem Description
User had not been seen in the hearing center for a long time due to limited mobility and residing in a nursing home.A skin wound had developed, which was discovered very late by the nursing staff and relatives, leaving the implant exposed.Reportedly, the magnet was too strong for the thinning skin.The doctor tried to close the skin with wound care for several months, but this was unsuccessful.At the request of the family, the implant was removed under local anesthesia.The wound was so large that this was possible without any problem.No further steps will be taken.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.According to the information received from the field the device was explanted due to an extrusion of the device through the skin.Review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.Further a too strong magnet might has contributed to the observed issue.This is a final report.

Brand Name
CONCERTO
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24176338
Report Number9710014-2026-00057
Device Sequence Number18686621
Product Code MCM
UDI-Device Identifier09008737083632
UDI-Public(01)09008737083632
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2015
Device Model NumberMI1000 MED-EL CONCERT
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale